# SDR AU960111

- Difficulty date: January 30, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Ge CF680A
- System (JASC): 7250 · Turbine Section
- Part: Coupling
- Condition: Failed
- Location: T Eng Turbine Se
- Component: 9272M76G02
- Stage of operation: CL
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(AUS) NO2 ENGINE CONTAINED A MASSIVE OIL LEAK IN THE INTAKE AREA - INSPECTION OF THE OIL SCAVENGE PUMP FOUND THE PUMP CONTAMINATEDWITH BRAIDED SEAL MATERIAL - HP TURBINE COUPLING NUT PRESSURE  TUBE RUPTURED AT THE TUBE TO AFT FLANGE WELDED JOINT -  A CIRCUMFERENTIAL CRACK OF APPROXIMATELY 228.6MM (9IN) WAS FOUND WITH TWO PIECES OF THE TUBE APPROXIMATELY 19.05MM BY 19.05MM (0.75IN BY 0.75IN) AND 63.5MM BY 12.7MM (2.5IN BY 0.5IN) MISSING - THIS ALLOWED HIGH TEMPERATURE AND PRESSURE COMPRESSOR DISCHARGEAIR TO ESCAPE INTO THE COOLING AIR CAVITY OF THE HPC AND HPT ROTORS AND THEN CHANNELED FORWARD TO THE NO3 AIR/OIL SEAL CAUSINGTHE SEAL TO FAIL
